Posted 7/4/2009 11:06 AM (GMT -7)
I have heard Lialda has made people flare but that is a side effect of that drug so they just switched to a different ASA and it helped. You do not want to go off of your Lialda while in a flare since that is a med that is supposed to help with the inflammation. You could try switching to a different 5-ASA but I wouldn't go off. I started out on Asacol and that didn't work so I went to Colazal which has worked great for me, I tried Lialda because you don't have to take as many pills but I wasn't a fan of the side effects. I have always done better while on Colazal, in fact I started to flare when I made the dumb decision to lessen my dosage because I was feeling good. My doctor always ups my dosage while I'm flaring. My suggestion is to ALWAYS talk to your doctor before you stop taking any of your medications...I wasn't smart enough to do that the first time but I learned my lesson! Doctors usually know better than us and have thier reasons for what they tell us to take and do so we have to try to put faith in them to help us feel better.